Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 11, 2021, 10:50 AM CDT for Knox County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2021, 10:50 AM CDT (15:50 UTC)
- Expired
- Aug 11, 2021, 11:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.25 in
- Wind
- 50
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 11:15 AM CDT | TSTM WND GST 53 | Galesburg Airport, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
796
WWUS83 KILX 111550
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1050 AM CDT Wed Aug 11 2021
ILZ027-029-036-111630-
Peoria-Knox-Fulton-
1050 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northern Fulton,
southern Knox and northwestern Peoria Counties through 1130 AM CDT...
At 1049 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stronghurst, or 13 miles southeast of Oquawka, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abingdon, Galesburg, Knoxville, Gilson and Williamsfield.
This includes Interstate 74 between mile markers 47 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4097 8998 4052 8998 4052 9045 4097 9044
TIME...MOT...LOC 1549Z 250DEG 49KT 4077 9082
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MJAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 5:45 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 11, 5:45 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 545 AM CDT Wed Aug 11 2021 .SYNOPSIS... Issued at 233 AM CDT Wed Aug 11 2021 A hot and humid airmass will remain over the region through Thursday, producing dangerous afternoon heat indices over 100 degrees. Periods of thunderstorms will be possible, mainly tonight and again Thursday night. Severe storms and locally heavy rain are possible. && .SHORT TERM...(Today and tonight) ISSUED AT 233 AM CDT Wed Aug 11 2021 Convection has failed to materialize in a meaningful way so far tonight, even with a 40 kt southwest LLJ aimed at the area. However a few storms festering over the northern CWA bear watching next few hours as this airmass is characterized by steep mid level lapse rates, 2000+ J/kg MLCAPE and 30 kt effective bulk shear. Stabilized low levels evident on RAP soundings suggest a marginal hail threat would be the main concern, along with locally heavy rain given 1.9" PW. Latest CAM runs have anything that can get going shifting east of the area prior to sunrise. After that, much of the day may be dry as forecast soundings show a strong capping inversion in place above 850 mb, and see no apparent trigger to break the cap. A few showers or isolated storms possible mid to late morning in the IL River Valley, tied to a weak wave tracking northeast from MO. The main weather story today will once again be oppressive heat and humidity. Dewpoints are forecast to be a couple degrees lower than yesterday, but still in the mid/upper 70s, which will combine with highs in the lower 90s for peak heat indices at 105-110F. Heat Advisory remains in effect from noon to 7 pm. Better conditions for convective initiation will take place to our northwest during the late afternoon to early evening, in proximity to a pre-frontal trof pressing southeast across eastern IA and northern IL. As this drops southeast during the evening, lingering instability (2000 J/kg MLCAPE at 03z) carries a damaging wind risk mainly northwest of a Rushville to Bloomington line. Less than optimal deep layer shear will be a limiting factor to more robust activity into the overnight hours, along with decreasing instability as the complex shifts into the central CWA. This aligns with the SPC Day 1 slight and marginal risks from north to south over central IL. .LONG TERM...(Thursday through Tuesday) ISSUED AT 233 AM CDT Wed Aug 11 2021 Impressive warm layer near 850 mb persists across the area on Thursday, so appears the strong cap will be a limiting factor for convection once again through the afternoon. Stagnant swampy airmass remains in place, and heat headlines may need to be extended another day. Peak heat indices near 105F over the southern half of the CWA. The cold front begins to make its move south into the region Thursday night, and this provides the next decent shot at strong to severe convection, noted on SPC Day 2 marginal risk. The front will be slow to move through the state, leaving at least southern and eastern parts of the CWA at risk for more strong or severe storms on Friday, depending on frontal timing. After the front finally clears the region, a stretch of quiet, cooler, and much less humid air is forecast. Medium range guidance is in excellent agreement that surface high pressure will shift from the upper Midwest to the Great Lakes, providing a dry northeast flow locally. This should result in highs in the lower 80s this weekend and mid 80s early next week, along with 60s dewpoints. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 544 AM CDT Wed Aug 11 2021 An isolated shower or storm cannot be ruled out this morning, as a weakening cluster of showers and storms tracks northeast out of northeast MO. Better chances at PIA/BMI where VCSH included. Otherwise VFR sky expected. A complex of storms is forecast to form over northern IL this evening then drop southeast into the area towards 05-07z. Due to low confidence in timing and coverage only have VCTS for now. South-southwest winds increase late morning with gusts over 20 kt this afternoon. Stronger west- southwest low level jet develops tonight, so included LLWS after 06z. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM CDT this evening for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, Aug 11, 5:44 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 544 AM CDT Wed Aug 11 2021 ILZ027>031-036>038-121100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 544 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected to impact areas west of the Illinois River this morning, and have the potential to produce damaging winds and hail. Additional thunderstorms will likely impact more of the area this evening, and they also may be severe. Locally heavy rain will also accompany the stronger storms, which may cause some flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... While isolated storms are possible during the day on Thursday, there will be a better chance Thursday night. A few of those may be strong to locally severe. The threat of storms will diminish Friday with the passage of a cold front. The heat index is likely to reach 100 to 105 degrees again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning west of the Illinois River, and again this evening across central Illinois. ILZ040>042-047>052-121100- Cass-Christian-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 544 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... A few thunderstorms will be possible this morning, especially toward the Illinois River. Additional thunderstorms are expected tonight, and a few of them may be strong to locally severe. Locally heavy rain will also accompany the stronger storms, which may cause some flooding. The heat index today will range from 105 to 110 degrees. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... While isolated storms are possible during the day on Thursday, there will be a better chance Thursday night. A few of those may be strong to locally severe. The threat of storms will diminish Friday with the passage of a cold front. The heat index is likely to reach around 105 degrees again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, beginning late evening. ILZ043>046-053>057-061-121100- Champaign-Coles-De Witt-Douglas-Edgar-Macon-Moultrie-Piatt-Shelby- Vermilion- 544 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois. .DAY ONE...TODAY AND TONIGHT... The heat index is expected to be around 105 degrees this afternoon. Thunderstorms are expected to move into the area tonight, and a few of them may be strong to locally severe. Locally heavy rain will also accompany the stronger storms, which may cause some flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... While isolated storms are possible during the day on Thursday, there will be a better chance Thursday nigh and Friday. A few of those may be strong to locally severe. The threat of storms will diminish by Friday afternoon with the passage of a cold front. The heat index will range from 100 to 105 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, beginning late evening. ILZ062-063-066>068-071>073-121100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 544 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Heat index values of 105 to 110 degrees are expected this afternoon. Minor flooding will continue on the Embarras River near Lawrenceville, and the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... While isolated storms are possible during the day on Thursday, there will be a better chance Thursday nigh and Friday. A few of those may be strong to locally severe. The threat of storms will diminish later Friday afternoon with the passage of a cold front. The heat index will be around 105 degrees on Thursday. Minor flooding on the Embarras River will subside early Friday morning, but linger on the Little Wabash River through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Special weather statement, Aug 11, 7:00 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Lincoln IL
700 AM CDT Wed Aug 11 2021
ILZ027-036-111300-
Knox-Fulton-
700 AM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northern Fulton and
Knox Counties through 800 AM CDT...
At 656 AM CDT, Doppler radar was tracking a strong thunderstorm over
Roseville, or 14 miles south of Monmouth, moving northeast at 35
mph. A separate line of strong storms extended from near Aledo
southwest along the Iowa border, and was moving northeast at 40 mph.
These two systems will impact Knox and northwest Fulton Counties
over the next hour.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abingdon, Galesburg, Knoxville, Maquon, Gilson, Williamsfield and
Victoria.
This includes Interstate 74 between mile markers 34 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so monitor local radio stations and
available television stations for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 4115 8999 4061 8999 4054 9044 4115 9044
TIME...MOT...LOC 1156Z 237DEG 28KT 4071 9061
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GeelhartSpecial weather statement, Aug 11, 10:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1050 AM CDT Wed Aug 11 2021
ILZ027-029-036-111630-
Peoria-Knox-Fulton-
1050 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northern Fulton,
southern Knox and northwestern Peoria Counties through 1130 AM CDT...
At 1049 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stronghurst, or 13 miles southeast of Oquawka, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abingdon, Galesburg, Knoxville, Gilson and Williamsfield.
This includes Interstate 74 between mile markers 47 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4097 8998 4052 8998 4052 9045 4097 9044
TIME...MOT...LOC 1549Z 250DEG 49KT 4077 9082
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MJAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:00 AM CDT | Special Weather Statement | ILX | Knox | 60 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.